MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE GUIDE SHEATH KIT

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE GUIDE SHEATH KIT
Model Number K-204
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not yet been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported during a bronchoscopy procedure using a single use guide sheath kit, the metal tip from the guide sheath broke off and lodged in the patient's airway.The physician was able to remove the device fragment with biopsy forceps after the fourth attempt.No patient injury was reported.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation results.New information is reported in h6 and h10.Corrected information is reported in d9 and h3.The device history record (dhr) for the complaint device has been reviewed and it is confirmed that the device met all design and quality specification when it was shipped.The instructions for use (ifu) shipped with the device provides the user the following information related to the reported event: insert the guide sheath into the endoscope only in combination with an endotherapy or ultrasound probe.Do not force the guide sheath when it is not combined with any endotherapy or endoscope.Doing so may cause perforation, bleeding, and mucous membrane damage.Insertion of the guide sheath alone into the endoscope could result in bending or breaking the guide sheath.Do not use excessive force to move the guide sheath.Doing so could result in bending or breaking the guide sheath.Conclusion: the definitive cause of the reported events could not be established since the device was not returned for physical evaluation.No abnormalities were found in the manufacturing record.Therefore, the reported event could not be confirmed.It is possible that the x-ray opaque chip has fallen off by the following mechanism: the biopsy forceps cup was not completely closed (including the state where the biopsy tissue was grasped).The cup of biopsy forceps was caught on the x-ray opaque tip.While the biopsy forceps cup was caught by the x-ray opaque tip and the biopsy forceps were advancing and retreating, the x-ray opaque tip came off from the tube and fell off, causing deformation of the tube tip.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11684763
Report Number8010047-2021-05103
Device Sequence Number11537762
Product Code EOQ
UDI-Device Identifier04953170245527
UDI-Public04953170245527
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-204
Device Lot Number11K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1